Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 1995, 7:38 PM EDT for Montgomery County, Pulaski County, Virginia. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 7:38 PM EDT (23:38 UTC)
- Expired
- Jun 8, 1995, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Montgomery County, VA, Pulaski County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 8, 2:43 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT THU JUN 8 1995 DISCUSSION... ATTM...FEW TSTMS WV FROM NW CRW TO GREENBRIER CO. A FEW WEAK CELLS JUST STARTING BOTETOURT AND ALLEGHANY...HOWEVER...VERY WEAK. SFC FRONT HARD TO PLACE. PROB ABT S OH TO MASON-DIXON OR THEREABOUTS AT ABT 15Z. ALOFT...HGTS CONT TO RISE IN RESPONSE TO WESTERN CUT-OFF PROP E. SFC BACKDOOR FRONT SHUD HAVE NO PROB MAKING S OF VA...WITH CLASSIC UA CONFIG FOR WEDGEING/DAMMING TYPE SCENERIO...SUGGEST AGEOSTROPHIC COMPONENT ASSOCIATED WITH CANADIAN MARITIME ENTRANCE REGION WILL AID IN SFC HIGH AND PUSH OF BACKDOOR SOUTH. QUESTION NOW BECOMES...HOW MUCH CLOUDINESS...AT LEAST FOR WESTERN PORTION CWA LATER HALF OF FCST PD. IF YOU BLV THE NGM...(LOOKING AT PCGRIDDS CROSSECTION)...BEST UVV/S THROUGH ROA ABT 00Z...THEN SC/ING UP AFTER FROPA INTO FRI. POSSIBLY A LIT FAST...HOWEVER...WE SHUD GET INTO OVRRNG PATTERN SOONER OR LATER AND NGM SUGGESTING BY 42-48 HRS THAT OVRRNG IN FULL SWING. A QUICK LOOK AT LO LVL QN VECTORS SUGGEST FRONTOGENETIC FORCING KICKING IN PRETTY WELL BY 36-48 HOURS AS WARM AIR STARTS IT PUSH BACK IN EARNEST. ISENTROPICALLY...LIFT STARTS AS WELL AT THIS TIME. SO.H..CERTAINLY APPEARS WE/LL HAVE TO DEAL WITH CLDS (PSBLY CHC POP) BY THAT TIME IF NOT WELL BEFORE. OBVIOUSLY TEMPS A PROB AS WELL...DEPENDING ON CLDS. WOULD BE TEMPTED TO CUT BACK ON MAXES WITH THIS SCENRIO. KANE
In the hours before
Special weather statement, Jun 8, 5:25 PM EDT, 2 hours 13 minutes before
WVZ042>045-VAZ007-009>018-032-090324- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT THU JUN 8 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PART OF SOUTHWEST VIRGINIA...AND SOUTHEAST WEST VIRGINIA. AT 525 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN WEST VIRGINIA JUST MOVING INTO SOUTHWEST VIRGINIA. THESE STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR. CONDITIONS ARE RIGHT FOR STRONG THUNDERSTORMS TO CONTINUE...AND SOME MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS ARE ALSO POSSIBLE WITH THESE SLOW MOVING STORMS...AND LOW LYING AREAS MAY BECOME FLOODED. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. DESROSIERS/GALLOWAY
Special weather statement, Jun 8, 5:29 PM EDT, 2 hours 9 minutes before
WVZ042>045-VAZ007-009>018-032-090324- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT THU JUN 8 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PART OF SOUTHWEST VIRGINIA...AND SOUTHEAST WEST VIRGINIA. AT 525 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN WEST VIRGINIA JUST MOVING INTO SOUTHWEST VIRGINIA. THESE STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR. CONDITIONS ARE RIGHT FOR STRONG THUNDERSTORMS TO CONTINUE...AND SOME MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS ARE ALSO POSSIBLE WITH THESE SLOW MOVING STORMS...AND LOW LYING AREAS MAY BECOME FLOODED. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. DESROSIERS/GALLOWAY
Local storm report, Jun 8, 7:30 PM EDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT THU JUN 8 1995
DATE/TIME COUNTY/CITY EVENT
08/710PM MERCER TREES DOWN REPORTED BY
SHERIFF
08/725PM BEDFORD TREES DOWN REPORTED BY
SHERIFF
GALLOWAYLocal storm report, Jun 8, 7:33 PM EDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT THU JUN 8 1995
DATE/TIME COUNTY/CITY EVENT
08/710PM MERCER TREES DOWN REPORTED BY
p SHERIFF
08/725PM BEDFORD TREES DOWN REPORTED BY
SHERIFF
GALLOWAYThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 52 min |
| Jun 8, 7:00 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 45 min |
| Jun 8, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 41 min |
| Jun 8, 7:25 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 65 min |
| Jun 8, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.